Drought, Choctaw
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
June 2014 saw a number of organized, convective systems move through eastern Oklahoma. Although some widespread rainfall did occur across the region a few times during the month due to these thunderstorm events, much of the area, with the exception of far northeastern Oklahoma, received below average rainfall for the month.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
June 2014 saw a number of organized, convective systems move through eastern Oklahoma. Although some widespread rainfall did occur across the region a few times during the month due to these thunderstorm events, much of the area, with the exception of far northeastern Oklahoma, received below average rainfall for the month. Extreme drought (D3) conditions improved to the severe drought (D2) category during June across Okfuskee, Washington, Nowata, and Craig Counties but remained across portions of Creek, Pawnee, and Osage Counties. Severe drought (D2) conditions also remained across portions of Rogers, Tulsa, Okmulgee, and Choctaw Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 10:54 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1154 PM CDT SAT MAY 31 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MVFR CIGS DVLPG ACROSS AREA 09Z-12Z...CIGS RISING ABOVE 3 THSD FT WITH HEATING BETWEEN 14Z-17Z...VFR REMAINDER OF TAF PERIOD. SCATTERED SHOWERS / ISOLATED THUNDER AT AR TAF SITES DURING AFTERNOON. && .PREV DISCUSSION... /ISSUED 844 PM CDT SAT MAY 31 2014/ DISCUSSION... SENT UPDATE EARLIER TO REMOVE THUNDERSTORM CHANCES FOR THIS EVENING. OTHERWISE...FORECAST ON TRACK WITH NO SIGNIFICANT CHANGES. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 87 72 90 / 10 10 20 30 FSM 70 86 70 87 / 20 20 10 20 MLC 69 85 71 87 / 10 10 10 10 BVO 66 86 72 89 / 10 10 40 40 FYV 65 82 69 85 / 20 20 10 20 BYV 65 82 68 85 / 20 40 10 30 MKO 67 86 70 89 / 10 10 10 20 MIO 66 85 70 89 / 20 20 20 40 F10 67 86 71 89 / 10 10 10 20 HHW 69 86 70 88 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....06 AVIATION...21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 755 PM CDT SAT MAY 31 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 755 PM CDT SAT MAY 31 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DISCUSSION... THUNDERSTORMS HAVE DISSIPATED THIS EVENING WITH ONLY A FEW LINGERING SHOWERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM...HIGH WIND AND FIRE WEATHER POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AS THE REMNANTS OF UPPER LEVEL LOW PRESSURE LINGER ACROSS THE REGION. DURING THE EARLY PART OF THE COMING WEEK...A FRONT WILL STALL JUST NORTH OF THE AREA...LEADING TO DAILY THUNDERSTORM CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
12 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524147, 524148, 524149, 524150, 524151, 524152, 524153, 524154, 524155, 524156, 524157, 524158.